Advertisement

On the Stochastic Navier–Stokes Equation Driven by Stationary White Noise

  • Chia Ying LeeEmail author
  • Boris Rozovskii
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 34)

Abstract

We consider an unbiased approximation of stochastic Navier–Stokes equation driven by spatial white noise. This perturbation is unbiased in that the expectation of a solution of the perturbed equation solves the deterministic Navier–Stokes equation. The nonlinear term can be characterized as the highest stochastic order approximation of the original nonlinear term uu. We investigate the analytical properties and long-time behavior of the solution. The perturbed equation is solved in the space of generalized stochastic processes using the Cameron–Martin version of the Wiener chaos expansion and generalized Malliavin calculus. We also study the accuracy of the Galerkin approximation of the solutions of the unbiased stochastic Navier–Stokes equations.

Keywords

Stokes Equation Steady Solution Catalan Number Propagator System Wick Product 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

B. L. Rozovskii acknowledges support from AFOSR MURI Grant 955-05-1-0613.

References

  1. 1.
    Bensoussan, A., Temam, R.: Équations stochastiques du type Navier-Stokes. J. Funct. Anal. 13 195–222 (1973)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Cameron, R.H., Martin, W.T.: The orthogonal development of non-linear functionals in a series of Fourier-Hermite functions. Ann. of Math. 48, 385–392 (1947)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Evans, L.C.: Partial Differential Equations. American Mathematical Society, Providence (1998)zbMATHGoogle Scholar
  4. 4.
    Foiaş, C.: Statistical study of Navier-Stokes equations. I, II. Rend. Sem. Mat. Univ. Padova 48, 219–348 (1972)Google Scholar
  5. 5.
    Foiaş, C., Rosa, R.M.S., Temam, R.: A note on statistical solutions of the three-dimensional Navier-Stokes equations: the stationary case. C. R. Math. Acad. Sci. Paris 348(5–6), 347–353 (2010)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Foiaş, C., Temam, R.: Homogeneous statistical solutions of Navier-Stokes equations. Indiana Univ. Math. J.29(6), 913–957 (1980)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Flandoli, F.: Dissipativity and invariant measures for stochastic Navier-Stokes equations. NoDEA Nonlinear Differential Equations Appl. 1(4), 403–423 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Flandoli, F., Gatarek, D.: Martingale and stationary solutions for stochastic Navier-Stokes equations. Probab. Theory Relat. Fields 102(3), 367–391 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Guillopé, C.: Comportement à l’infini des solutions des équations de Navier-Stokes et propriété des ensembles fonctionnels invariants (ou attracteurs). Ann. Inst. Fourier (Grenoble) 32(3) pp. ix, 1–37 (1982)Google Scholar
  10. 10.
    Kaligotla, S., Lototsky, S.V.: Wick product in stochastic Burgers equation: a curse or a cure?. Asymptotic Anal. 75(3–4), 145–168 (2011)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Lototsky, S.V., Rozovskii, B.L., Seleši, D.: On generalized Malliavin calculus. Stochastic Processes and Appl. doi:10.1016/j.spa.2011.11.003 (2011)Google Scholar
  12. 12.
    Mikulevicius, R., Rozovskii, B.L.: Stochastic Navier-Stokes equations for turbulent flows. SIAM J. Math. Anal. 35(5), 1250–1310 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Mikulevicius, R., Rozovskii, B.L.: Global L 2-solutions of stochastic Navier-Stokes equations. Ann. Probab. 33(1), 137–176 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Mikulevicius, R., Rozovskii, B.L.: On unbiased stochastic Navier-Stokes equations. Probab. Theory Related Fields, DOI 10.1007/s00440-011-0384-1 (2011)Google Scholar
  15. 15.
    Temam, R.:Navier-Stokes equations and nonlinear functional analysis, 2nd ed., CBMS-NSF Regional Conference Series in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 66 (1995)Google Scholar
  16. 16.
    Temam, R.: Navier-Stokes Equations: Theory and Numerical Analysis. AMS Chelsea Publishing, Providence (2001)zbMATHGoogle Scholar
  17. 17.
    Wan, X., Rozovskii, B.L., Karniadakis, G.E.: A new stochastic modeling methodology based on weighted Wiener chaos and Malliavin calculus. Proc. Natl. Acad. Sc. USA 10634, 14189–14104 (2009)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Statistical and Applied Mathematical Sciences InstituteResearch Triangle ParkUSA
  2. 2.Division of Applied MathematicsBrown UniversityProvidenceUSA

Personalised recommendations